Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A relaxed Picard iteration process for set-valued operators of the monotone type

Author: J. C. Dunn
Journal: Proc. Amer. Math. Soc. 73 (1979), 319-327
MSC: Primary 47H10; Secondary 65J05
MathSciNet review: 518512
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The fixed points $ \bar x$ of set-valued operators, $ T:X \to {2^X}$, satisfying a condition of the monotonicity type on convex subsets X of a Hilbert space are approximated by a relaxation process, $ {x_{n + 1}} = {x_n} + {\omega _n}(T{x_n} - {x_n})$, in which $ \tilde T$ is a single-valued branch of T and the relaxation parameter $ {\omega _n} \in [0,1]$ is made to depend in a certain way on the prior history of the process. If $ \tilde T$ is bounded on bounded subsets of X, then $ \left\Vert {{x_n} - \bar x} \right\Vert$ converges to 0 like $ O({n^{ - 1/2}})$. If $ \tilde T$ is also continuous at $ \bar x$ and if $ \bar x = \tilde T\bar x$, then $ \left\Vert {{x_n} - \bar x} \right\Vert = o({n^{ - 1/2}})$. If $ \tilde T$ satisfies a condition of the Lipschitz type at $ \bar x$, then $ \left\Vert {{x_n} - \bar x} \right\Vert = O({\mu ^{n/2}})$ for some $ \mu \in [0,1)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10, 65J05

Retrieve articles in all journals with MSC: 47H10, 65J05

Additional Information

Keywords: Set-valued Hilbert space operators, fixed points, relaxed Picard iterations, residual-dependent step lengths, continuity conditions and convergence rates
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society